| Catalog Number |
PWM030 |
| Medical Device Problem Code |
Material Twisted/Bent (2981)
| Health Effect - Clinical Codes |
Pressure Sore/Ulcer (2326); Tissue Breakdown (2681)
| Date of Event |
09/04/2025
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
Event or Problem Description
It was reported that the registered nurse stated that the safety report was initiated during night shift for circle skin tear/excoriation that was assessed when night shift registered nurse removed purewick male to exchange for a new one.Night shift registered nurse noticed that a circular red excoriation/ skin tears the size of a nickel that is located on the posterior shaft of the male penis.Prior to that, patient was utilizing quivi for about 8-9 days straight before the purewick male was placed.Pwm was only on patient for 24 hours.The nurse provided further clarification and stated, that the skin area where the adhesive of the pwm adheres to remained intact.Customer had a photo of the skin tear; they may be able to share if requested.No medical intervention was reported.Per customer follow up information received via mail on 04sep2025, pct went into room to remove the purewick and place a new one.The purewick was placed about 5am on (b)(6) by the same pct.When they went to remove it, they found the patient without his brief and the purewick was twisted.Upon removing it, they saw skin break down on the top of the penile shaft and called us.We came and assessed the injury.The pct cleansed the area with soft clothes and cool water while got the tissue analytics and some ointment.After doing the tissue analytics we cleansed the area, applying the ointment and briefed the pt.Followed up with bd rep on this concern.They were going to investigate it a bit more to see if any other facilities have had similar issues.Per the use guidelines this device could stay in place for 24 hours before it needs to be changed.If it were twisted and causing pressure for an extended period, an injury like this could happen.Will put education out to staff about this finding and remind staff to check the position of the device several times a day to ensure it's not twisted and causing skin issues.They only have the product number: pmw030.This device was used during a trial at their facility.Patient was impacted like loss of a thin layer of skin about the size of a dime off the top side of the penile shaft.Ointment was applied.No troubleshooting was done.
Additional Manufacturer Narrative
The reported event was inconclusive because this investigation did not result in any additional findings, and no sample was available for evaluation.This occurrence does not introduce a new hazard or harm.It represents a known failure mode that has been assessed in the product risk management file in accordance with applicable regulatory standards and internal procedures.The associated risks continue to be monitored as part of ongoing post-market activities in compliance with both regulatory requirements and local procedures.Product labeling was reviewed for this investigation.The labeling is found to be adequate as the instructions for use state: peri-care and placement: if there is significant pubic hair, trim or clip the pubic hair.Perform perineal care using the included wipes and check skin integrity.Follow and document per hospital protocol.Note: use the included drying wipe to ensure skin is dry prior to placement of the device.Moisture on skin will weaken the adhesive.Orient the device, aligning drainage fitting towards the feet of the user.Slide the opening of the device over the penis until close to the pelvic skin.Center penis within the opening.Remove adhesive liner and press the device against the pelvic skin to adhere.Ensure base has fully adhered around the base of the penis.Note: the scrotum should not be placed inside the device.Not recommended for users who are: agitated, combative, or uncooperative and might remove the device.Having frequent episodes of bowel incontinence without a fecal management system in place.Experiencing skin irritation or breakdown at the site.A dhr could not be performed since no lot number was provided.No additional actions can be taken at this time.The initial reporter facility name provided is (b)(6) hospital (medical center).All available udi information is being provided per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
Event or Problem Description
It was reported that the registered nurse stated that the safety report was initiated during night shift for circle skin tear/excoriation that was assessed when night shift registered nurse removed purewick male to exchange for a new one.Night shift registered nurse noticed that a circular red excoriation/ skin tears the size of a nickel that is located on the posterior shaft of the male penis.Prior to that, patient was utilizing quivi for about 8-9 days straight before the purewick male was placed.Pwm was only on patient for 24 hours.The nurse provided further clarification and stated, that the skin area where the adhesive of the pwm adheres to remained intact.Customer had a photo of the skin tear; they may be able to share if requested.No medical intervention was reported.Per customer follow up information received via mail on 04sep2025, pct went into room to remove the purewick and place a new one.The purewick was placed about 5am on (b)(6) by the same pct.When they went to remove it, they found the patient without his brief and the purewick was twisted.Upon removing it they saw skin break down on the top of the penile shaft and called us.We came and assessed the injury.The pct cleansed the area with soft clothes and cool water while got the tissue analytics and some ointment.After doing the tissue analytics we cleansed the area, applying the ointment and briefed the pt.Followed up with bd rep on this concern.They were going to investigate it a bit more to see if any other facilities have had similar issues.Per the use guidelines this device could stay in place for 24 hours before it needs to be changed.If it were twisted and causing pressure for an extended period, an injury like this could happen.Will put education out to staff about this finding and remind staff to check the position of the device several times a day to ensure it's not twisted and causing skin issues.They only have the product number pmw030.This device was used during a trial at their facility.Patient was impacted like loss of a thin layer of skin about the size of a dime off the top side of the penile shaft.Ointment was applied.No troubleshooting was done.